Missouri, 2012

Flash Flood and Hail in Missouri, April 15, 2012

April 15, 2012 · NWS SGF · 10 events in 7 counties and zones

A stalled out front across the Ozarks helped to develop severe thunderstorms which produced large hail and isolated wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$11,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

A stalled out front across the Ozarks helped to develop severe thunderstorms which produced large hail and isolated wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 15, 8:45 AM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Apr 15, 8:45 AM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
945 AM CDT SUN APR 15 2012

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

PRODUCTS HAVE BEEN UPDATED TO INCREASE THE SEVERE WEATHER
POTENTIAL THIS AFTERNOON.

THE LATEST SHORT TERM MODEL GUIDANCE AND OBJECTIVE ANALYSIS
INDICATES THAT INSTABILITY ACROSS THE CENTRAL AND EASTERN OZARKS
WILL BE GREATER THAN MODELS HAD BEEN PREVIOUSLY INDICATED. MLCAPE
VALUES IN THE 1000 TO 1600 J/KG RANGE SHOULD BE REALIZED THIS
AFTERNOON...WITH LOW LEVEL CAPE VALUES AT OR ABOVE 75 J/KG. THE
LINE OF THUNDERSTORMS CURRENTLY MOVING ACROSS WESTERN MISSOURI
WILL GRADUALLY STRENGTHEN LATE THIS MORNING AND THIS AFTERNOON AS
IT ENCOUNTERS THE GREATER INSTABILITY.

LOW LEVEL WIND SHEAR PROFILES WILL BE VERY SUPPORTIVE OF DAMAGING
STRAIGHT LINE WIND GUSTS WITH ANY NORTHEASTWARD MOVING LINE
SEGMENTS EMBEDDED WITHIN THE LINE. THIS IS ALSO A FAVORABLE SETUP
FOR MESOVORTICES AND BRIEF TORNADOES WITHIN THESE LINE SEGMENTS.
ADDITIONALLY...THERE IS STILL CONCERN FOR SUPERCELLS WITHIN ANY
BREAKS IN THE LINE. THESE SUPERCELLS WOULD ALSO HAVE A TORNADO
THREAT...ALONG WITH A LARGE HAIL THREAT.

THE SEVERE THREAT SHOULD EXIT SOUTH CENTRAL MISSOURI BY 9 PM...IF
NOT SLIGHTLY EARLIER.

THE TORNADO AND HAIL RISKS HAVE BOTH BEEN BUMPED UP TO ELEVATED IN
THE ENHANCED HAZARDOUS WEATHER OUTLOOK.

SCHAUMANN

&&

.DISCUSSION...
/ISSUED 320 AM CDT SUN APR 15 2012/

MAIN FOCUS IN THIS FORECAST PACKAGE WILL BE CENTERED ON A LINE OF
STORMS ACROSS THE PLAINS TRACKING ACROSS THE AREA TODAY
CONCENTRATED ON THE ASSOCIATED SEVERE POTENTIAL.

CURRENTLY...UPPER LEVEL LOW IS PUSHING NORTHEAST INTO THE
CENTRAL PLAINS EARLY THIS MORNING. SURFACE LOW PRESSURE IS PUSHING
INTO SOUTH CENTRAL NEBRASKA WITH A TRAILING COLD FRONT EXTENDING
SOUTH THROUGH WESTERN KANSAS AND OKLAHOMA INTO WESTERN TEXAS. A
LINE OF STORMS HAS DEVELOPED AHEAD OF THE COLD FRONT FROM
NORTHWESTERN KANSAS INTO SOUTHWESTERN TEXAS. THIS LINE OF STORMS
HAS MOVED OFF AND AHEAD OF THE FRONT WITH THE CONVECTION TO THE
SOUTH REMAINING CLOSER TO THE FRONT.

THE LINE OF STORMS WILL CONTINUE TO PUSH NORTHEAST THIS MORNING
AND SHOULD BEGIN TO PUSH INTO EXTREME SOUTHEASTERN KANSAS EARLY
THIS MORNING AROUND SUNRISE. THE AREA WILL BE CAPPED AT THE
SURFACE ACROSS THE AREA EARLY THIS MORNING. THERE WILL BE SOME
ELEVATED INSTABILITY IN PLACE ACROSS THE AREA WITH AROUND 500 TO
1000 J/KG OF MU-CAPE ACROSS THE WESTERN PORTIONS OF THE FORECAST
AREA. THE CAP AND LIMITED MU-CAPE WILL LIMIT THE SEVERE POTENTIAL
WITH THE LINE EARLY THIS MORNING.

INSTABILITY WILL INCREASE LATE THIS MORNING INTO THIS AFTERNOON AHEAD
OF THE LINE AS HEATING OF THE DAY AND HEIGHT FALLS OCCUR. THINK
MODELS MAYBE UNDER DOING INSTABILITY VALUES LATE THIS MORNING INTO
THIS AFTERNOON ESPECIALLY ACROSS SOUTH CENTRAL MISSOURI.
THEREFORE...FEEL THE LINE WILL STRENGTHEN LATE THIS MORNING LIKELY
BETWEEN HIGHWAY 71 AND HIGHWAY 65 THEN TRACK EAST ACROSS THE REST
OF THE AREA THIS AFTERNOON INTO THE EARLY EVENING. WIND FIELDS
SUGGEST THAT STORMS MAY BE CAPABLE OF MOVING OFF THE FRONT/OUTFLOW
BOUNDARY TODAY WHICH COULD RESULT IN MORE LINE SEGMENTS ACROSS
THE AREA THAN ONE SOLID LINE. THE MAIN RISK WILL BE VERY STRONG
WINDS WITH WIND GUSTS OVER 70 MPH POSSIBLE. THERE WILL BE A
LIMITED HAIL RISK WITH THESE LINE SEGMENTS WITH HAIL TO THE SIZE
OF QUARTERS POSSIBLE. WIND SHEAR WILL REMAIN HIGH ACROSS THE
AREA...SO THERE WILL BE THE POTENTIAL FOR MESO VORTS AND LIMITED
TORNADO RISK. THE BEST POTENTIAL WILL LIKELY BE ACROSS SOUTH
CENTRAL MISSOURI WILL MORE INSTABILITY IS EXPECTED TO BE
PRESENT...BUT THERE WILL BE A SMALL RISK ACROSS ACROSS THE ENTIRE
AREA. WILL HAVE TO KEEP A CLOSE EYE ON INSTABILITY AS IF MORE
INSTABILITY CAN BE REALIZED THAN WHAT MODELS ARE PREDICTING...THE
SEVERE POTENTIAL MAY INCREASE MAINLY EAST OF HIGHWAY 65. THIS
ACTIVITY SHOULD PUSH EAST OF THE AREA BY EARLY THIS EVENING.

THE PRESSURE GRADIENT WILL TIGHTEN ACROSS THE AREA TODAY AS THE
SURFACE LOW TRACKS NORTH OF THE AREA. AS A RESULT GUSTY AND
BREEZY CONDITIONS CAN BE EXPECTED ACROSS THE ENTIRE REGION TODAY.
THE STRONGEST WINDS WILL GENERALLY BE NORTH OF THE INTERSTATE 44
CORRIDOR CLOSE TO THE LOW PRESSURE. SOUTHERLY WINDS OF 25 TO 35
MPH WITH GUSTS AS HIGH AS 45 MPH ARE EXPECTED AT TIMES AGAIN NORTH
OF THE INTERSTATE 44 CORRIDOR. WILL ISSUE A WIND ADVISORY FOR
THESE LOCATIONS FOR THIS AFTERNOON INTO THE EARLY EVENING HOURS.

COOLER CONDITIONS WILL OCCUR ON MONDAY AND MONDAY NIGHT AS HIGHS
WARM INTO THE 60S AND LOWS FALL INTO THE 40S. FOR THE REST OF THE
WEEK HIGHS ARE GENERALLY EXPECTED TO TOP OUT IN THE 70S. A WEAK
UPPER LEVEL SHORTWAVE TROUGH WILL PASS THROUGH THE REGION TUESDAY
NIGHT INTO WEDNESDAY. THERE COULD BE FEW THUNDERSTORMS ASSOCIATED
WITH THIS FEATURE...BUT MOISTURE WILL BE MORE LIMITED SO DO NOT
EXPECT WIDESPREAD SHOWERS AND THUNDERSTORMS. ANOTHER UPPER LEVEL
DISTURBANCE WILL MOVE THROUGH THE CENTRAL U.S. LATE THIS WEEK. THERE
SHOULD BE BETTER MOISTURE AVAILABLE FOR THIS SYSTEM WHICH COULD
LEAD TO BETTER SHOWER AND THUNDERSTORM COVERAGE.

WISE

&&

.AVIATION...

FOR THE 12Z TAFS...LINE OF CONVECTION WILL BE PUSHING INTO WESTERN
CWA BETWEEN 12Z AND 13Z...AFFECTING JLN AREA BY 13Z AND SGF BY
14-15Z. SHOULD SEE CEILINGS LOWER WITH THE CONVECTION AND
VISIBILITIES DROP INTO THE MVFR CATEGORY. WIND GUSTS COULD CLIMB
INTO THE 30 TO 45 KT RANGE WITHIN THE LINE OF CONVECTION.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING
     FOR MOZ055>058-066>071-077>081-088-089.

KS...WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING
     FOR KSZ073-097-101.

&&
Hazardous weather outlook, Apr 15, 8:34 AM CST, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
934 AM CDT SUN APR 15 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161445-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
934 AM CDT SUN APR 15 2012

...SEVERE STORMS POSSIBLE THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  ELEVATED TORNADO RISK.
  ELEVATED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.
  ELEVATED NON THUNDERSTORM WIND RISK.

DISCUSSION...

  A BROKEN LINE OF THUNDERSTORMS WILL CONTINUE TO SLOWLY TRACK
  EAST ACROSS THE OUTLOOK AREA INTO EARLY THIS EVENING. THIS
  LINE WILL STRENGTHEN LATE THIS MORNING AND THIS AFTERNOON AS
  IT ENCOUNTERS A MORE UNSTABLE AIRMASS ACROSS THE CENTRAL AND
  EASTERN MISSOURI OZARKS. A FEW SUPERCELL THUNDERSTORMS MAY
  ALSO DEVELOP IN ANY AREAS WHERE BREAKS IN THE LINE ARE
  PRESENT.

  THE SETUP APPEARS FAVORABLE FOR DAMAGING STRAIGHT LINE WIND
  GUSTS UP TO 70 MPH WITH ANY NORTHEASTWARD MOVING LINE
  SEGMENTS. A FEW TORNADOES WILL ALSO BE POSSIBLE WITHIN THESE
  LINE SEGMENTS DUE TO STRONG WIND SHEAR IN THE LOWER LEVELS OF
  THE ATMOSPHERE. ANY SUPERCELLS THAT DEVELOP WILL ALSO HAVE
  THE POTENTIAL TO PRODUCE TORNADOES...ALONG WITH HAIL TO THE
  SIZE OF GOLF BALLS.

  AT THIS TIME...IT APPEARS THAT THE GREATEST THREAT FOR
  SEVERE STORMS AND THE POTENTIAL FOR TORNADOES WILL OCCUR FROM
  NOON THROUGH 8 PM ALONG AND EAST OF A VIENNA TO HARTVILLE TO
  BRANSON LINE. THE THREAT FOR SEVERE STORMS IS EXPECTED TO END
  ACROSS FAR SOUTH CENTRAL MISSOURI BY 9 PM.

  IN ADDITION TO THE RISK FOR SEVERE STORMS ON SUNDAY... LOCALLY
  HEAVY RAINFALL MAY ALSO LEAD TO SOME FLASH FLOODING.

  MEANWHILE...STRONG AND GUSTY NON THUNDERSTORM WINDS WILL OCCUR
  THIS AFTERNOON AND EVENING. THE STRONGEST WINDS ARE EXPECTED TO
  OCCUR NORTH OF THE INTERSTATE 44 CORRIDOR WHERE WINDS OF 25 TO
  35 MPH AND GUSTS TO 45 MPH ARE EXPECTED. A WIND ADVISORY IS IN
  EFFECT FOR THIS AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE IN THIS COMING WORK
  WEEK AS ANOTHER STORM SYSTEM APPROACHES THE REGION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM LATE THIS MORNING
  INTO EARLY THIS EVENING ALONG AND EAST OF A VIENNA TO HARTVILLE
  TO BRANSON LINE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Local storm report, Apr 15, 6:03 AM CST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
703 AM CDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     TSTM WND GST     11 W COLUMBUS           37.17N 95.04W
04/15/2012  E60.00 MPH       CHEROKEE           KS   EMERGENCY MNGR

            WINDS ESTIMATED AT 50 TO 60 MILES PER HOUR.

&&

KARDELL
Special weather statement, Apr 15, 7:20 AM CST, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
820 AM CDT SUN APR 15 2012

MOZ067-078-151345-
CEDAR MO-ST. CLAIR MO-
820 AM CDT SUN APR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CEDAR AND ST. CLAIR
COUNTIES UNTIL 845 AM CDT...

AT 818 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TIFFIN...OR 5 MILES NORTHEAST OF EL DORADO
SPRINGS...MOVING NORTHEAST AT 60 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE EL DORADO SPRINGS...LOWRY CITY AND
OSCEOLA.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TRUMAN
LAKE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
SUNDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.

LAT...LON 3820 9350 3798 9352 3776 9401 3786 9407
      3800 9406 3821 9384
TIME...MOT...LOC 1320Z 226DEG 59KT 3795 9392

FOSTER
Local storm report, Apr 15, 7:21 AM CST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
821 AM CDT SUN APR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 AM     TSTM WND DMG     WEIR                    37.31N 94.77W
04/15/2012                   CHEROKEE           KS   EMERGENCY MNGR

            8 INCH TREE SNAPPED...ROOF OFF OF BUILDING

&&

KARDELL
Special weather statement, Apr 15, 7:45 AM CST, 3 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
845 AM CDT SUN APR 15 2012

MOZ055-068-151430-
BENTON MO-HICKORY MO-
845 AM CDT SUN APR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR BENTON AND NORTHERN HICKORY
COUNTIES UNTIL 930 AM CDT...

AT 841 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF QUINCY...OR 19 MILES SOUTHWEST
OF WARSAW...MOVING NORTHEAST AT 50 MPH. WINDS AROUND 50 MPH AND HAIL
UP TO THE SIZE OF PENNIES ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE COLE CAMP...LINCOLN AND WARSAW.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE LAKE OF
THE OZARKS AND TRUMAN LAKE.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
SUNDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.

LAT...LON 3853 9307 3819 9308 3819 9306 3815 9306
      3799 9351 3820 9349 3821 9352 3832 9352
      3851 9336
TIME...MOT...LOC 1344Z 235DEG 49KT 3809 9360

FOSTER
Special weather statement, Apr 15, 8:59 AM CST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
959 AM CDT SUN APR 15 2012

MOZ094-151530-
LAWRENCE MO-
959 AM CDT SUN APR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE COUNTY UNTIL 1030 AM
CDT...

AT 955 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STOTTS CITY...OR 4 MILES WEST OF MOUNT
VERNON...MOVING NORTHEAST AT 60 MPH. WINDS UP TO 50 MPH ARE EXPECTED
WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
SUNDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWEST MISSOURI.

LAT...LON 3714 9401 3729 9381 3728 9360 3713 9361
      3700 9386
TIME...MOT...LOC 1459Z 228DEG 60KT 3714 9383

FOSTER
Special weather statement, Apr 15, 10:22 AM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1122 AM CDT SUN APR 15 2012

MOZ069-080-081-151700-
CAMDEN MO-LACLEDE MO-DALLAS MO-
1122 AM CDT SUN APR 15 2012

...SIGNIFICANT WEATHER ADVISORY FOR CAMDEN...NORTHERN DALLAS AND
NORTHWESTERN LACLEDE COUNTIES UNTIL NOON CDT...

AT 1118 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR TUNAS...OR 13 MILES NORTH OF
BUFFALO...MOVING NORTHEAST AT 50 MPH. WINDS AROUND 50 MPH AND SMALL
HAIL ARE EXPECTED WITH THIS STORM.

THIS STORM WILL IMPACT LAKE OF THE OZARKS.

THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL... STRONG WINDS THAT CAN CREATE DANGEROUS FLYING PROJECTILES AND
DEBRIS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. IF YOU ARE IN
THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY SHELTER
IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT SUNDAY EVENING FOR
SOUTHERN MISSOURI.

LAT...LON 3821 9264 3817 9264 3817 9260 3807 9257
      3802 9251 3802 9247 3766 9302 3783 9316
      3790 9312 3791 9308 3798 9307 3819 9293
      3819 9277 3822 9274
TIME...MOT...LOC 1621Z 220DEG 53KT 3786 9298

FOSTER

The radar

The Springfield radar (KSGF), 85 km away, was scanning. The volume nearest the first event began at 17:32 UTC.

Open the radar archive at this moment

Event by event

7 hail, 2 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Hail, Newton

When
April 15, 11:31 AM CST
Where
Newton County, 0.69 mi S of Granby
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.910, -94.270

Hail, Barry

When
April 15, 12:50 PM CST
Where
Barry County, 1.31 mi WSW of Cassville
Measured
1 in hail
Reported by
Public
Coordinates
36.670, -93.890

Hail, Barry

When
April 15, 12:53 PM CST
Where
Barry County, Cassville
Measured
1 in hail
Reported by
Public
Coordinates
36.680, -93.870

Hail, Stone

When
April 15, 2:18 PM CST
Where
Stone County, 2.07 mi S of Notch
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.640, -93.350

Hail, Camden

When
April 15, 3:11 PM CST
Where
Camden County, 0.54 mi E of Hurricane Deck
Measured
1 in hail
Reported by
Public
Coordinates
38.130, -92.790

Hail, Morgan

When
April 15, 3:15 PM CST
Where
Morgan County, 4.87 mi S of Gravois Mills Arpt
Measured
1.75 in hail
Property damage
$10,000
Reported by
State Official
Coordinates
38.200, -92.810

Hail caused minor roof and vehicle damage on the airport grounds.

Hail, Morgan

When
April 15, 3:30 PM CST
Where
Morgan County, 2.13 mi NE of Barnett
Measured
0.75 in hail
Reported by
Public
Coordinates
38.400, -92.640

Thunderstorm Wind, Dent

When
April 15, 5:05 PM CST
Where
Dent County, 0.88 mi NE of Jadwin to 1.12 mi NE of Jadwin
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.490, -91.570

A few trees were blown down across State Highway BB.

Thunderstorm Wind, Dent

When
April 15, 5:05 PM CST
Where
Dent County, 2.29 mi WNW of Salem to 1.96 mi WNW of Salem
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
37.660, -91.590

A shed was blown over and a tree was downed across the road on County Road 2240.

Flash Flood, Miller

When
April 15, 7:58 PM CST
Where
Miller County, 0.54 mi E of Tuscumbia to 3.9 mi SE of Tuscumbia
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.230, -92.460

Law enforcement reported several low water crossings impassable due to high water.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2012Every state in 2012This day in weather historyWarnings in Missouri, April 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 365861, 365862, 365863, 365864, 365865, 365866, 365867, 365868, 365869, 365870.